Please help. My mom woke up one day and didn't want to do anything. - AgingCare.com

Please help. My mom woke up one day and didn't want to do anything.

Follow
Share

4 months ago my mom walked her 4 dogs 3 miles a day. Never drank or did drugs in her life was part of a community that everyone knew her and she would give advice to everyone about eating organic and eating right. She is 77 years old but was always in the best shape. One day 4 months ago she didn't want to talk, drive and couldn't answer simple questions. Her primary doctor ruled out dementia after she talked to her and she passed all the test. She had 4 mri's and 3 cat scans and 6 different blood test for almost every thing you could imagine. She also had a frontal lobe pet scan which came back perfectly normal. Everything came back perfectly fine so they ruled out dementia and Alzheimers. We saw a Nerologist, Pyschologist, and the Psychatrist who is now in charge of her. Since we seen him he has no idea but he gave her Viibyrd (depression medicine) Invega (pyschosis medicine) colonzapan (anti anxiety medicine) and Trazodone. None of them worked but she would wake up 3 times over a period of 2 months and be perfectly fine like for the day like how she was before only to wake up the next morning to be in that same vegetative state as before. When that medicine didn't work he switched her to riddling, lunesta, and 2 other drugs and didn't even ween her off. We saw that medicine working and after taking that medicine for 2 days we started to see progression and on the 3rd day she was fine until later on that day she was driving with my sister and my mom started laughing and my sister thought it was just because she saw something funny but then she started yelling to the top of her lungs and had mass hysteria it was crazy. We called the ambulance over and the emergency room Dr. was surprised that the Dr. gave her all that medicine and switched her over to downers to uppers overnight. We recently weened her off all the medicine and now she is not taking anything. We are thinking about giving her CBD oil or even some people suggested micro dose's of mushrooms. Nobody knows or seen this before so we don't know what else to do. I know my mom isn't depressed she is just confused because she says the tv is going too fast for her and she cant even watch tv.

This question has been closed for answers. Ask a New Question.
9

Answers

Show:
This is exactly what I was talking about she has not been diagnosed with it yet my sister and I highly suspect that this is what she has so we are going to do everything to have her tested for this none of the doctors we have taken her to even mention this thank God a friend told my sister about it also thank God you let other people know about this as well. Thank you so much all the symptoms match perfectly with my mom and fortunatel this is exactly what I was talking about she has not been diagnosed with it yet my sister and I highly suspect that this is what she has so we are going to do everything to have her tested for this none of the doctors we have taken her to even mention this thank God a friend told my sister about it also thank God you let other people know about this as well. Thank you so much all the symptoms match perfectly with my mom unfortunately. We just need to find somebody that treats this. I really appreciate your answer
Helpful Answer (1)
Report

I *think* Olande may be saying her mom might have been diagnosed with Autoimmune Ensephalitis (AE). Here's an article about it, if they don't strip it out. bottomlineinc.com/health/autoimmune-disease/autoimmune-encephalitis-the-brain-disease-that-makes-people-seem-crazy

From the article: "Encephalitis, or inflammation of the brain, usually is the result of a viral infection, but it also can be caused by bacteria, fungi or parasites—or, as doctors now realize, by an autoimmune disorder.

In the case of anti-NMDA receptor encephalitis, severe brain inflammation occurs when the immune system attacks special proteins on the surface of nerve cells in the brain called NMDA receptors. These receptors control various cognitive functions, mood, behavior and personality traits—so when they are compromised, the brain malfunctions.

The resulting symptoms include mood and personality changes, violent outbursts, paranoia, psychosis, memory loss, speech problems, numbness, seizures, involuntary movements, increased heart rate, irregular heart rhythm, slowed breathing and/or decreased levels of consciousness. Patients sometimes sink into an unresponsive catatonic state that may last for weeks. Some experts even suspect that anti-NMDA receptor encephalitis is the true cause underlying many cases of “demonic possession” described in the Bible!

This disease is largely unknown, having first been reported in the medical literature only six years ago. It typically strikes in early adulthood, but it has been diagnosed in children as young as one and in seniors as old as 85. It can strike both genders, though more than 75% of those affected are female."

I hope your mom gets some help and that she continues to improve back to her normal state. If not, you might research Dr. Oliver Sacks. He wrote many books about odd brain disorders. The one I read was "The Man Who Mistook His Wife For a Hat." He also wrote Awakenings, which was made into a movie with Robin Williams.
Helpful Answer (1)
Report

Since we weaned her off all the drugs she is doing a lot better. Yesterday she was 70 percent and today she is 100 percent but we don’t want to get our hopes up because we seen this before. She is on no medication at all and my sister saw a similar story to my moms and decided to feed her and stuff like like coconut oil change curry And Tumerick. I will update you if she gets back to normal but I also want you to read the story of what she could have that is misdiagnosed with almost every specialist you see called AE and Tumerick. I will update you if she gets back to normal but I also want you to read the story of what she could have got is misdiagnosed with almost every specialist you see called AE. There are only two doctors in California that treat it one in San Francisco and one in LA so I will be checking her closely. Thank you for all the questions and answers as this was in my junk mail so I wasn’t able to see it sooner I will keep you all updated thank you
Helpful Answer (0)
Report

Agree w magnum - very intense rx with serious reactions via cold turkey quitting
Helpful Answer (0)
Report

If she was not having psychotic breaks with reality, then why was she put on a psychosis med and if she was not having trouble with anxiety, then why was colonzapan prescribed? Prescribing these two meds when the problem sounds more like depression is poor medical practice in my opinion and that person needs to be reported. What was the psychiatrist doing, smoking weed?
Helpful Answer (1)
Report

Who is this doctor? or is she seeing multiple doctors? Sounds very irresponsible to me. Megadoses of mushrooms? Doctors are a little too quick sometimes to throw pills at problems. I agree with weaning her off everything unless she absolutely needs it but even then. Get a second opinion.
Helpful Answer (5)
Report

Sounds like the psychiatrist just randomly threw Viibyrd (depression medicine) Invega (pyschosis medicine) colonzapan (anti anxiety medicine) and Trazodone (antidepressant drug used for treating depression, anxiety, and insomnia) at her without a diagnosis. I've never heard of Vilbyrd or Invega, but I have heard of colonzapan and Trazadone.

I think that you need another psychiatrist who will start with one med. Try it for 4 weeks to see if it works and then try another one if it does not. The extreme laughter sounds like the antidepressants sent her into a manic state which they can do when the dose is too high.

Sounds to me like her current mental state is due to having been over medicated and that does happen. I hope something can be done to help your mother soon.
Helpful Answer (2)
Report

I wouldn't even dare guess! Where's House when you need him?

Olande, how is your mother doing now? How long since she's been off all the mood medicines?
Helpful Answer (2)
Report

Bumping up.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions